Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 113, NWS Newport/Morehead City, NC

August 5, 2009Greene County, Pitt County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Aug 5, 2009, 5:38 PM EDT for Greene County, Pitt County, North Carolina. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2009, 5:38 PM EDT (21:38 UTC)
Expired
Aug 5, 2009, 6:30 PM EDT
In force
52 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Greene County, NC, Pitt County, NC

The radar

The Raleigh/Durham radar (KRAX), 74 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 6:02 PM EDTHAIL 0.75Farmville, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2009-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1583 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2009-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1583 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMHX 052138
SVRMHX
NCC079-147-052230-
/O.NEW.KMHX.SV.W.0113.090805T2138Z-090805T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
538 PM EDT WED AUG 5 2009

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN EASTERN NORTH CAROLINA...
  WESTERN PITT COUNTY IN EASTERN NORTH CAROLINA...
  THIS INCLUDES THE CITY OF FARMVILLE...

* UNTIL 630 PM EDT

* AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR LINDELL...OR 12 MILES SOUTHWEST OF
  FARMVILLE...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHWEST OF SNOW HILL BY 550 PM EDT...
  CASTORIA BY 555 PM EDT...
  LIZZIE AND 7 MILES NORTHWEST OF MAURY BY 605 PM EDT...
  FARMVILLE BY 620 PM EDT...
  BELL ARTHUR AND BRUCE BY 630 PM EDT...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3557 7783 3577 7751 3577 7750 3556 7736
      3539 7781 3540 7781 3543 7784
TIME...MOT...LOC 2138Z 240DEG 15KT 3551 7777

$$

11
1 follow-up statement
000 
WWUS52 KMHX 052201
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
601 PM EDT WED AUG 5 2009

NCC079-147-052230-
/O.CON.KMHX.SV.W.0113.000000T0000Z-090805T2230Z/
GREENE NC-PITT NC-
601 PM EDT WED AUG 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PITT AND GREENE COUNTIES...

AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR CASTORIA...OR 6 MILES SOUTHWEST OF
FARMVILLE...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LIZZIE BY 610 PM EDT...
  FARMVILLE BY 620 PM EDT...
  FOUNTAIN BY 625 PM EDT...
  BELL ARTHUR...6 MILES SOUTHWEST OF BRUCE AND 6 MILES SOUTHWEST OF
  FALKLAND BY 630 PM EDT...

LAT...LON 3577 7751 3558 7737 3544 7773 3557 7782
      3576 7752
TIME...MOT...LOC 2202Z 240DEG 15KT 3556 7768

$$

11

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:10 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 5, 3:10 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
310 PM EDT WED AUG 5 2009

.SYNOPSIS...
A FRONTAL TROUGH WILL APPROACH THE REGION FROM THE WEST TONIGHT
AND STALL OVER THE COASTAL PLAINS THURSDAY BEFORE MOVING OFFSHORE
ON FRIDAY. STRONG UPPER LEVEL HIGH PRESSURE WILL BUILD OVER THE
AREA SATURDAY AND CONTINUE INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 150 PM WEDS...ISOLATED SHOWERS/TSTMS AGAIN FORMING ALONG
THE SEABREEZE THIS AFTERNOON. WILL HAVE ISOLATED TSTMS IN THE FCST
FOR THE LATE AFTERNOON AND EARLY EVENING HOURS. PARAMETERS
INDICATE MODERATE INSTABILITY...BUT SOME POTENTIAL FOR LOCALLY
HEAVY RAINFALL GIVEN SLOW STORM MOTION. PROSPECTS FOR
PRECIPITATION INCREASE A BIT AFTER 06Z AS FRONTAL TROUGH MOVES
INTO THE CSTL PLAINS. VERY WARM AND MUGGY TONIGHT WITH MINS IN THE
MIDDLE TO UPPER 70S OVER MOST AREAS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
AS 0F 150 PM WEDS...THE COMBINATION OF STRONG INSTABILITY (LIS
DOWN TO -8...CAPE VALUES ABOVE 2000 J/KG) ALONG WITH HIGH
PRECIPITABLE WATER VALUES OF OVER 2 INCHES AND DECENT MID-LEVEL
SHORTWAVE ENERGY COUPLED WITH SFC FORCING ALONG FRONTAL TROUGH ALL
LEAD TO HIGH CHC TO LIKELY POPS OVER THE REGION TOMORROW AFTERNOON
AND EVENING. LIMITING FACTOR FOR SEVERE IS DEEP WESTERLY FLOW AND
LACK OF SHEAR...BUT WITH SUCH STRONG INSTABILITY...WOULD EXPECT AT
LEAST SOME RISK OF PULSE SEVERE. INCREASED CLOUD COVER WILL HOLD
MAX TEMPS IN THE UPPER 80S FOR THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 150 PM WEDS...FRONT TO MOVE OFFSHORE EARLY FRIDAY AND ALL
MODELS IN AGREEMENT WITH N/NW WINDS USHERING IN SOMEWHAT DRIER AIR
WITH DEWPOINTS INTO THE MIDDLE 60S AND MINIMAL CHC OF PRECIP.
STRONG H5 RIDGE TO BUILD ACROSS THE SOUTHERN UNITED STATES
SATURDAY THROUGH MONDAY. THIS WILL SERVE TO SUPPRESS CONVECTION
AND LEAD TO A FEW DAYS OF HOT HUMID WEATHER. USING A BLEND OF HPC
GUIDANCE AND MEX GUIDANCE TEMPS...EXPECT TO SEE MAX TEMPS WELL
INTO THE MIDDLE AND UPPER 90S WITH PROJECTED DEWPOINT READINGS IN
THE MIDDLE TO UPPER 70S. HEAT ADVISORY CONDITIONS WILL BE LIKELY
FOR SATURDAY INTO AT LEAST MONDAY AND PERHAPS TUESDAY. BY
WEDNESDAY...H5 RIDGE RETROGRADES WITH LOWERING HEIGHTS AND A
BETTER CHANCE OF SHOWERS/TSTMS WEDS.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
AS OF 250PM WED...
ISOLATED TO WIDELY SCATTERED CONVECTION DVLPG WITH SEA BREEZE AND
THERMAL TROUGHING FURTHER INLAND. TEMPO IFR AND A GUST TO GALE
FORCE HAS OCCURRED WITH THIS AT KEWN ALREADY AND WHILE THIS WILL
BE PSBL THRU LATE AFTN WITH ANY OF THE STRONGER CELLS...THINK
MOSTLY VFR WITH PATCHY MVFR WILL RULE. CURRENT ACTIVITY EXPECTED
TO DIMINISH THIS EVENING WITH LOSS OF HEATING. SOME QUESTION IF
ANY CONVECTION WILL IMPACT THE AREA AGAIN LATER TONITE/EARLY THU
AHEAD OF APPROACHING DEEP TROUGHING...BUT AT THIS POINT THINK BULK OF
ACTIVITY WILL STAY W OF THE TERMINALS WHILE WANING WITH LOSS OF
HEATING. ADDITIONALLY...SOME SPOTTY SHOWER ACTIVITY MAY COME OFF
THE WATER NEAR THE CRYSTAL COAST ASSOCIATED WITH LOW LVL SPEED
CONVERGENCE. HOWEVER...NOT ENOUGH CONFIDENCE TO ADD THIS TO TAFS.
WILL KEEP NOCTURNAL FOG IN THE MVFR VARIETY FOR NOW AS SW FLOW NOT
EXPECTED TO COMPLETELY DECOUPLE. THIS MAY FAVOR SOME PATCHY IFR
STRATUS THOUGH.

STILL LOOKS LIKE EVEN BETTER POTENTIAL FOR TSTMS AND ASSOCIATED
LOWER FLIGHT RULES ON THU WITH BETTER FORCING SFC AND ALOFT. DRIER
WX ON TAP FOR FRI BEHIND A WEAK COLD FRONT. ACTIVITY OVER THE
WEEKEND LOOKS MAINLY ISOLATED AT BEST AS DEEP RIDGING BEGINS TO
IMPACT THE AREA. PATCHY EARLY MORNING FOG WILL BE POSBL PER NORMAL
THROUGH THE EXTENDED.

&&

.MARINE...
AS OF 300PM TUE... WE ARE EXPECTING MODERATE TO OCC FRESH S/SW
WINDS TO PERSIST THROUGH THU NIGHT AS OFFSHORE HIGH PRES INTERACTS
WITH INLAND TROUGHING/APPROACHING FRONT. SEAS EXPECTED TO BUILD TO
3 TO 5 FT IN RESPONSE ESP CENTRAL AND SRN WATERS. CONSIDERED
POSTING A SCA FOR SEAS FOR THE CENTRAL WATERS TOMORROW PER WW3
SHOWING 6FT SEAS IN THE REGION...BUT NOT GOING QUITE AS HIGH AS
GFS WITH THE PREFRONTAL S/SW FLOW AND WW3 SEEMS TO BE INITIALIZING
A LITTLE TOO HIGH ATTM SO HELD OFF. MODELS IN BETTER AGREEMENT NOW
WITH A WEAK FRONT MOVING THROUGH EARLY FRI LEADING TO A BRIEF
PERIOD OF MODERATE (15KT) NLY FLOW BEFORE QUICKLY VEERING BACK TO
THE S/SW INTO AND THRU THE WEEKEND AS THE OFFSHORE HIGH RETAKES
CONTROL. ANOTHER WEAK BOUNDARY EXPECTED TO PUSH INTO THE REGION
LATE SUN INTO EARLY MON BRIEFLY SHIFTING WINDS TO W OR NW AGAIN
BUT THAT WILL BE SHORT LIVED...WITH LIGHT TO MODERATE S/SW FLOW
REDEVELOPING SHORTLY THEREAFTER. SEAS GENERALLY EXPECTED TO BE 2-4
FT IN EXTENDED IN A MIX OF LOCAL WIND WAVES AND SE BACKGROUND
SWELL.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NCZ046-047-081.
MARINE...NONE.

&&

SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...CTC
AVIATION...MW
MARINE...MW
Hazardous weather outlook, Aug 5, 3:03 AM EDT, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
303 AM EDT WED AUG 5 2009

NCZ095-103-104-060815-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
303 AM EDT WED AUG 5 2009

...MODERATE THREAT OF RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

MID TO LATE AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO BE AROUND
100 DEGREES IN MANY AREAS. THOSE WHO ARE PARTICULARLY SENSITIVE TO
THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL
BE AFFECTED ACROSS MOST OF THE AREA TODAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE THREAT OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

DANGEROUS HEAT CONDITIONS WILL RETURN THROUGHOUT THE WEEKEND AND
OVER THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044-045-079-080-090>094-098-060815-
MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-
PAMLICO-ONSLOW-
303 AM EDT WED AUG 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

MID TO LATE AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO BE AROUND
100 DEGREES IN MANY AREAS. THOSE WHO ARE PARTICULARLY SENSITIVE TO
THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL
BE AFFECTED ACROSS MOST OF THE AREA TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

DANGEROUS HEAT CONDITIONS WILL RETURN THROUGHOUT THE WEEKEND AND
OVER THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ046-047-081-060815-
TYRRELL-MAINLAND DARE-MAINLAND HYDE-
303 AM EDT WED AUG 5 2009

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

MID TO LATE AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO BE FROM
100 TO 107 DEGREES IN MANY AREAS IN TYRRELL...DARE...AND HYDE COUNTIES.
THOSE WHO ARE PARTICULARLY SENSITIVE TO THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL BE AFFECTED ACROSS MOST OF THE
AREA TODAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

DANGEROUS HEAT CONDITIONS WILL RETURN THROUGHOUT THE WEEKEND AND
OVER THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 5, 4:39 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
439 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             TRENTON                 35.06N 77.36W
08/05/2009  E0.75 INCH       JONES              NC   TRAINED SPOTTER

            PENNY SIZED HAIL IN TRENTON

&&

JELARDO
Local storm report, Aug 5, 4:47 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
447 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             TRENTON                 35.06N 77.36W
08/05/2009  E1.00 INCH       JONES              NC   EMERGENCY MNGR

            PENNY TO QUARTER SIZE HAIL IN TRENTON PAST 15 MINUTES

&&

JELARDO
Local storm report, Aug 5, 4:57 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
457 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     TSTM WND DMG     3 E KENANSVILLE         34.96N 77.91W
08/05/2009                   DUPLIN             NC   EMERGENCY MNGR

            POWER LINE DOWN NEAR SARECTA.

&&

MWILLIS
Local storm report, Aug 5, 5:19 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
519 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     ROSE HILL               34.83N 78.03W
08/05/2009                   DUPLIN             NC   EMERGENCY MNGR

            SEVERAL POWER LINES REPORTED DOWN NEAR ROSE HILL.

&&

MWILLIS
Local storm report, Aug 5, 5:24 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
524 PM EDT WED AUG 05 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             6 NW RICHLANDS          34.96N 77.62W
08/05/2009  E0.75 INCH       ONSLOW             NC   PUBLIC

&&

JSCHULZ
Special weather statement, Aug 5, 5:26 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
526 PM EDT WED AUG 5 2009

NCZ079-090-091-052230-
GREENE-DUPLIN-LENOIR-
INCLUDING THE CITIES OF...SNOW HILL...HOOKERTON...WALLACE...
WARSAW...ROSE HILL...KENANSVILLE...BEULAVILLE...MAGNOLIA...
KINSTON
526 PM EDT WED AUG 5 2009

...STRONG THUNDERSTORMS PERSIST OVER DUPLIN AND LENOIR COUNTIES...

A CLUSTER OF STRONG THUNDERSTORMS WILL CONTINUE OVER NORTHERN DUPLIN
COUNTY AND WILL MOVE INTO LENOIR AND GREENE COUNTIES THROUGH 630 PM.
THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO
50 MPH...FREQUENT LIGHTNING STRIKES...SMALL HAIL AND TORRENTIAL
RAINFALL. UP TO TWO INCHES OF RAINFALL CAN BE EXPECTED WHICH WILL
CAUSE MINOR FLOODING OF LOW- LYING AREAS. MOTORISTS SHOULD BE
ALERT FOR PONDING OF WATER ON ROADWAYS. ANY OUTDOOR ACTIVITIES
SHOULD BE MOVED INDOORS UNTIL THESE THUNDERSTORMS PASS.

11

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 2:38 PM EDTSevere Thunderstorm WarningMHXCraven, Pamlico52 min
Aug 5, 4:23 PM EDTSevere Thunderstorm WarningMHXCraven, Jones52 min
Aug 5, 4:44 PM EDTSevere Thunderstorm WarningMHXDuplin46 min
Aug 5, 4:59 PM EDTSevere Thunderstorm WarningMHXDuplin, Jones, Lenoir, Onslow46 min
Aug 5, 5:37 PM EDTSevere Thunderstorm WarningMHXDuplin, Jones, Onslow23 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.